Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
ramakentesh

Would You Take This Side Effect? Hypothetical

Recommended Posts

If you had a med that you found helped some of your symptoms but made others worse - such as improved functioning and dizziness but made you feel jitteriness and anxiety would you just grin and bear it?

How would you relax?

Or would you talk to a doctor about say adding something else to calm the anxiety?

Share this post


Link to post
Share on other sites

Well I drink coffee which helps a bit with dizziness, but makes me a little jittery. It's a worth it side effect. If I could find something to help with dizziness, I would definitely at least try it. I personally wouldn't go for anti-anxiety meds (thinking benzos?) because of the potential long term problems with these, but they might ok for you.

Share this post


Link to post
Share on other sites

Okay question.

How long did you take it because sometimes those can be temporary side effects and you may adjust to the effects over time.

But yeah I would.

I would do anything to have function back within reason.

Share this post


Link to post
Share on other sites

My goal would be functionality, and health. If the side effects were not so bad so that overall I was more functional and med did not compromise my health, I would accept that. I agree w lieze that often side effects are short-lived as the body adjusts to the med.

Hope you are feeling better.

Share this post


Link to post
Share on other sites

If the medicine made my emotions so bad that it affected others around me - I wouldn't take it. If we are not happy within ourselves and depression rears it's ugly head then we might not want to continue the fight with this illness. People need quality of life - not quanitiy.

Share this post


Link to post
Share on other sites

Quality of life can be defined in different ways.

I loved my job.

Being able to work again would bring me happiness....

Then again at the same time if it is making you nervous and gittery what is happening in your body and is that a sign that long term that medication would have negative effects?

Share this post


Link to post
Share on other sites

My decision to smoke in the past was kind of the same... I chose to risk my health to feel better with my POTS and would do it again. Its definently better to have a quality of life than a quanity, especially if you are depressed and anxious. However, if the medication is making you have that I would stop it. I can handle dizziness and lightheadedness,even though they stink, but to feel anxious and depressed everyday is no way to live.

Share this post


Link to post
Share on other sites

As great as it is to have relief from dizziness I wouldn't want to be on something that has the potential to change my feelings/personality. I would talk to the doctor to see what they think about adding a med or not taking the med. It would also depend on how intense/how much/long the negative side effects are.

Share this post


Link to post
Share on other sites

I would give almost anything to not feel lightheaded 24/7. It is miserable to me so, I'd trade symptoms but it depends what the symptoms were I guess.

Share this post


Link to post
Share on other sites

If I could get rid of the dizziness and become functional again, I would take the jitteriness. I'm jittery anyway from the adrenaline surges but that feeling is not what stops me from participating in all my old activities. I will say that I would think twice if the jitteriness turned into causing sleep issues as I know that lack of sleep really sets off many of my worst symptoms.

Lieze had a good point though...maybe the side effects are just temporary and will relieve with a little time. It's worth a shot.

Share this post


Link to post
Share on other sites

I would ask the doctor if it was possible to lower the dose or not. I know some medications you can't but I know I am sensitive to some medications so I felt wired and jittery when I would take them. When I took paxil a year ago it helped but I would have restless leg and feel jittery. The doctor lowered the dose and it helped out a lot. If its not possible, you will have to weigh the pros and cons. Sometimes you can adjust but otherwise it might drive you crazy.

Share this post


Link to post
Share on other sites

I think I would find out if there is another med you could take to help tolerate the side effects. Are you feeling any better?

Share this post


Link to post
Share on other sites

My daughter has been given meds for her MCAS with horrible side effects. Each time people tried to convince us that she had to live with the effects as she is so sensitive to many drugs.

I did not allow her to stick with the meds though, we did find meds that worked very well and with no side effects. The best one she was on was pulled from the market, we are back on the search again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...